MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND 14 FLOPPY 300CM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND 14 FLOPPY 300CM; WIRE, GUIDE, CATHETER
Model Number M003468150
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during preparation the operator found one small part of the guidewire (subject device) was separated from the tip of the guidewire (subject device).The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.The device was returned for analysis and it was discovered that the guidewire (subject device) ptfe (polytetrafluoroethylene) was noted to be peeled.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Based on the results of the dhr (device history record) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection, the guidewire was noted to be kinked/bent at 286cm from the proximal end, the guidewire ptfe was noted to be peeled in multiple areas to 170cm from the proximal, and the core wire was noted to be broken.A functional test was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that after shaping the guidewire to a j shape with the shaping needle, the operator found one small part of the wire was separated from the tip, so the guidewire was replaced with another one to continue the procedure.Additional information provided by the customer indicated that no damage was noted to the packaging prior to opening the packaging and the device was prepared as per the dfu.During analysis, the guidewire was noted to be kinked/bent at 286cm from the proximal end, the ptfe coating was noted to be peeled in multiple areas up to 170cm from the proximal end, and the core wire was noted to be broken.Based on the analysis and information provided, an assignable cause of handling damage will be assigned to the as reported / as analyzed 'guidewire distal tip broken/fractured during preparation' as well as the as analyzed 'guidewire kinked/bent' and 'guidewire ptfe coating peeling' since these defects appear to be associated with handling of the product upon removal of the product from the packaging or preparation of the product prior to use.

Brand Name
TRANSEND 14 FLOPPY 300CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS  20101
Manufacturer (Section G)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS   20101
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15126854
Report Number3008853977-2022-00040
Device Sequence Number6603645
Product Code DQX
UDI-Device Identifier08714729441748
UDI-Public08714729441748
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K022357
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2023
Device Model NumberM003468150
Device Catalogue NumberM003468150
Device Lot Number27982606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2022
Initial Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale
Patient RaceAsian